Thunderstorm Wind, Jefferson
- When
- June 30, 2:30 PM EST
- Where
- Jefferson County, Wintersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.383, -80.700
One tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 2:02 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT THU JUN 30 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT. COLD FRONT APPROACHES AREA TOMORROW. FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA TOMORROW WITH ASSOCIATED TSTMS. LEE SIDE TROF DEVELOPS EAST OF APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS IT MOVES ACROSS CWA TOMORROW. TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL BE DRY FOR THE INDEPENDENCE DAY WEEKEND. NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION. && .AVIATION... GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES ACROSS REGION BY 8 PM THIS EVENING. EXPECT SECOND ROUND OF SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 927 AM EDT THU JUN 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA- MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041- 010907- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA- GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV- MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA... PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 941 AM EDT THU JUN 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-301545- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA- MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 941 AM EDT THU JUN 30 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1246 PM EDT THU JUN 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-302100- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA- MARSHALL WV-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV- TUSCARAWAS OH- 1246 PM EDT THU JUN 30 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... BEAVER LAWRENCE MERCER IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA... PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. TO REPORT LARGE HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE CALL TOLL FREE. 1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT THU JUN 30 2005 OHZ048-057-301915- COSHOCTON OH-MUSKINGUM OH- 230 PM EDT THU JUN 30 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND MUSKINGUM... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF NEW GUILFORD TO 15 MILES WEST OF EAST FULTONHAM.... MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BLISSFIELD...BLUE ROCK STATE PARK...BRIDGEVILLE... CANNELVILLE...CHANDLERSVILLE...CONESVILLE...COOPERDALE... COSHOCTON...DILLON STATE PARK...DRAKE...DUNCAN FALLS...EAST FULTONHAM...FERNCLIFF...HIGH HILL...LAYLAND...NELLIE...NEW CONCORD...NEW GUILFORD...NORWICH...OTSEGO...PHILO...RURALDALE... WARSAW...WEST LAFAYETTE AND ZANESVILLE THESE THUNDERSTORMS MAY HAVE WIND GUSTS OVER 50 MPH AND HAIL THAT MAY CAUSE DAMAGE. HEAVY RAIN CAN CAUSE PONDED ROADS. THERE IS ALSO FREQUENT CLOUD TO GROUND LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT THURSDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The Pittsburgh radar (KPBZ), 44 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
One tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455705.